# SDR AALA201804209007

- Difficulty date: April 16, 2018
- Submitted: April 23, 2018
- Operation: Air carrier
- Aircraft: N290AY
- Make and model: Airbus A330-243
- Aircraft serial: 1480
- Aircraft time: 17,947 hours, 2,917 cycles
- Engine time: 2,827 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38004546
- Part serial: P1581
- Condition: Faulty
- Location: Apu Bay
- Part time: 17,220 hours, 2,827 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ABOUT 1 MINUTE AFTER TAKEOFF, A BURNING, ACRID ODOR WAS  DETECTED IN THE COCKPIT.  APPROXIMATELY 3 MINUTES LATER, THE AFT CABIN CALLED WITH THE SAME ODOR, AND MOVED FORWARD.  ALL THE WAY TO THE FRONT OF BUSINESS CLASS. THE ODOR WAS  STRONGER ON THE RIGHT SIDE.  ENGINE ANTI-ICE WAS ON, AFTER START THROUGH 17000 FEET.  AT 20000 FEET THE ODOR BEGAN TO DISSIPATE FROM AFT TO FORWARD. ENGINE ANTI-ICE WAS TURNED OFF AT 17000 FEET. AS FUMES DISSIPATED, THE DECISION TO CONTINUE WAS MADE. MAINTENANCE PERFORMED INSPECTION, AND FOUND THE APU OIL ODOR.   AFTER TROUBLESHOOTING,  THE APU WAS FOUND TO BE THE SOURCE OF THE ODOR,  REPLACED THE APU IAW 33L31549001, AND PERFORMED SATISFACTORY OPS CHECK.  AIRCRAFT WAS GROUNDED
